View Full Version : About to start meds for the first time... Any advice?


RachelAddi
11-14-09, 07:20 PM
Hi

I'm 33 and was diagnosed with ADD inattentive type a few weeks ago.

I picked up my first prescription today - for Concerta.

I'll be taking my first tablet in the morning. I'm excited but also apprehensive. I'm worried about negative side effects.

Any advice/shared experiences would be appreciated.

I'll come back on here in 24 hours to let you know how I'm getting on...

Thanks in advance
Rachel:)

Hello24
11-15-09, 01:26 AM
Hey Rachel,

Take the tablet early in the morning at like 7:30 or 8am. It can sometimes interfere with your sleeping if you take it later than 9am... at least for me anyway.

Please keep us posted on how you are doing. What dose have you started on?

:)

PickMeUpRoadie
11-16-09, 11:25 PM
When I restarted on Adderall after a 5 year foray into the world w/o meds, I found that I had a terrible time sleeping my first two nights. So as the other poster said, take it early the first few days.

In my case, I had to make sure I did not go around with an f'ed up face all day because it was the first time I was conciously aware of how little background noise existed for the rest of the population. Also bring a tablet. You may be very inclined to write or draw for the first week as a way to just be doing something constructive.

If you have a low body mass or diet-link medical problems, make sure to eat before you take your pill. That way you will have some food in you when you have no appetite at all for the first few days.

In light of those few negatives, it was a true awakening for me. I hope you feel the same.

Michiko74
11-18-09, 01:29 AM
I found the medications to be pretty hard on your stomach, so in the beginning I always took them with food. I did have insomina, oh and I'm sure a head ache or two. But honestly, they did go away with time.

I think the other important thing to mention about ADHD meds is what they will and will not do for you. They will (or should) minimize your symptoms, but they won't make it go away. It may be that you're able to focus longer and better, but you still find yourself procrastinating. That's not the meds fault; that's the lack of knowledge of a particular skill, which you can learn.

Also, it's important to remember that if you symptoms start coming back or you're not able to focus as well as before, these are all signs that you need to re-examine your medication again. I found myself procrastinating again. Didn't occur to me until later that this was a sign I needed to increase my dose.

RachelAddi
12-12-09, 05:20 AM
Sorry for the delay in getting back to folks but I've been out there GETTING A LIFE!!!! :)

Since taking Concerta I have never felt so AMAZING. I feel like the person I always wanted to be.

Everything I used to find a struggle is now a breeze! I've got SO MUCH TIME on my hands I don't know what to do with it.

My husband doesn't know what to do with himself because he longer has to keep picking up the pieces.

My 2 year old finally has a mum who can dance, play games, run around, keep his room tidy, make his bed, have a laugh etc.... with him.

IT'S WONDERFUL!

And I'm not having trouble sleeping which is a relief.

I'm still having a bit of trouble with time keeping, but hopefully that will improve.

I started on 18mg and have recently increased to 36mg.

I really cannot believe the transformation AND THANK GOD FOR MODERN MEDICINE!!!!

WOW WOW WOW!!! :)